'They think they're going to get a buzz, but end up dead': Warning on new drugs

The new drug is similar to ecstacy, pictured.

An investigation is underway after two deaths this week were linked to a new drug similar to ecstasy.

The incidents took place in Dublin and the South East of the country. The HSE said a number of other deaths in April were also being investigated.

The tablets are green in colour with an apple or Rolex symbol on them.

The HSE is also warning of the dangers of other new stimulants, which are believed to be a combination of cocaine and amphetamines.

Consultant in emergency medicine at Sligo Regional Hospital Dr Fergal Hickey said: "These are killing young, healthy people…These are perfectly healthy people who think they're going to get a buzz from something, and end up dead."

  • Click to stay connected with more stories like this
  • Sign up here to receive news by email. Once per day, no spam.

Most Read in Ireland